Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

Why am I getting rapid heart rate while trying to sleep?

User rating for this question
Very Good
Answered by

Oncologist, Radiation
Practicing since : 2007
Answered : 526 Questions
Sometimes when I try to go to sleep I get this sensation thru my head and I get rapid heart rade it stops when I open my eyes but starts back up when I close my eyes again?
Posted Thu, 28 Feb 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Dipanjan Majumder 17 minutes later

Thanks for posting your query at XXXXXXX

I understand your concern. I would like to have some more details of your condition to guide you better.
- What was the injury you suffered from?
- How did it happen?
- What was the exact treatment given to you?
- Was any surgery done?
- Do you have occasional chest pain?
- Do you feel drowsy?
- Is there any loss of appetite, dry mouth, visual disturbances or infrequent bowel movements?

Can you please mention why you are taking this drug for the last two years on a regular basis. I will be able to give a detailed answer once I have all these details.

Keep me posted. I will be available for your queries.

Above answer was peer-reviewed by
Follow-up: Why am I getting rapid heart rate while trying to sleep? 52 minutes later
I had butt augumentation which cause me to have chronic back pain. I haveben prescribed 10mg vicodine which I take 3 times a day. I have XXXXXXX diagnised with chronic tunnell vision in the past and I get numbness on the right side when it happends. I was diagnosed 6 years ago. I sometimes in the day have shortness of breath. I rarely drink water which might help with some of my issues but I am worried that my perscription might be causing harm to me.. thanks
Answered by Dr. Dipanjan Majumder 24 minutes later

Thanks for the update.

Vicodin is an opioid which is a narcotic analgesic. It has some common side effects like constipation, dizziness, lightheadedness, drowsiness, nausea and vomiting

Reeling sensation and palpitation which improves when you open your eyes is most like the effects of medications. You may consult your treating doctor. EKG and ESR blood test can be ordered. The dose of opioid can be adjusted or exchanged with a different group of drug.

Hope I answered your query. I will be available to answer further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor